MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY, SIZE 8; PROTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL/

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY, SIZE 8; PROTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL/
Catalog Number AR-503-TTTJ
Health Effect - Clinical Codes Pain (1994); Swelling (2091); Palpitations (2467)
Date of Event 09/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The evaluation revealed that the returned device's critical mating features on surface a (surface that mates with the bearing) are within specification.The damages observed on the surfaces were most likely caused during the extraction of the implant.The information received regarding the event is not sufficient to determine the cause of the event.A dhr review for this catalog number, ar-503-tttj and lot number,108761234 combination found no related information.
 
Event or Problem Description
It was reported that on (b)(6) 2013 a patient underwent a right tka procedure.On (b)(6) 2016 the surgeon performed a revision right tka due to tibial loosening.During the revision procedure the surgeon explanted the tibial tray ar- 503-tttj lot 108761234 ((b)(4)), femoral implant ar-503-psrj lot 108761219 ((b)(4)), bearing implant ar-503-bj15 lot 113601221 ((b)(4)) and patella implant ar-504-psd0 lot 654468 ((b)(4)).To complete the procedure the surgeon used another manufacturer's product.Patient was a male, (b)(6).Patient medical records dated (b)(6) 2016 noted the following: patient continued to have chronic right knee pain and swelling.Examination of the right knee demonstrated warmth and swelling.Palpation of the right knee demonstrated medial joint line tenderness but no lateral joint line tenderness.Moderate effusion of the right knee was also noted.Report summary noted the x-rays showed periarticular osteophytes and joint space narrowing.

Brand Name
IBALANCE TKA TIBIAL TRAY, SIZE 8
Common Device Name
PROTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL/
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6015406
Report Number1220246-2016-00409
Device Sequence Number83458
Product Code JWH
UDI-Device Identifier00888867106765
UDI-Public00888867106765
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2017
Device Catalogue NumberAR-503-TTTJ
Device Lot Number108761234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2016
Initial Report FDA Received Date10/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-503-BJ15, IBALANCE TKA BEARING, LOT 113601221; AR-503-PSRJ, IBALANCE FEMORAL, LOT 108761219; AR-504-PSD0, IBALANCE PATELLA, LOT 654468
Outcome Attributed to Adverse Event Other;
Patient Age69 YR